MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 300 CM, Ø4.8 MM; FIBER OPTIC LIGHT GUIDE CABLE

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 300 CM, Ø4.8 MM; FIBER OPTIC LIGHT GUIDE CABLE
Model Number 495TIP
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an issue with the product (495tip - fiber optic light cable, 300cm, ø4,8mm).According to the complaint description, the patient was burned during surgery using the light source (light source was set at 80%), causing a short delay.Per the customer, the scope with active light cable connected was not laid on the patient, and the burn occurred during use.Customer wasn't sure if it had something to do with the patient's size.The burn size was a little larger than a dime and occurred right below the belly button.The burn reddened, and it didn't blister.It was treated with a tefla pad over the burn area.Per the customer, the patient is doing fine, and no further treatment was necessary.This complaint involves a total of 3 items (complaint numbers: (b)(4) of which (b)(4) is probably the cause of the burn.The associated devices are mentioned.
 
Additional Manufacturer Narrative
The product involved was not returned for evaluation.The customer has indicated that there is currently no plan to return the product for evaluation.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
The product involved was not returned for evaluation, and we have been unable to obtain further details about the event.Our ifu contains a warning to avoid direct tissue contact with the distal end, as well as with the light port of the telescope and the light cable, and to never allow the endoscope to rest on the patient or come into direct contact with surgical accessories.This event is filed under internal complaint id (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE, 300 CM, Ø4.8 MM
Common Device Name
FIBER OPTIC LIGHT GUIDE CABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key15849425
Report Number9610617-2022-00301
Device Sequence Number5202126
Product Code FCW
UDI-Device Identifier04048551004401
UDI-Public4048551004401
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495TIP
Device Catalogue Number495TIP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
26046BRA - HOPKINS® STRAIGHT FWD RUBINA NIR/ICG 3; 26046BRA - HOPKINS® STRAIGHT FWD RUBINA NIR/ICG 3; TL400 - COLD LIGHT FOUNTAIN LED LIGHT P; TL400 - COLD LIGHT FOUNTAIN LED LIGHT P
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient SexFemale
Patient Weight95 KG